Alert archive / North Carolina / Beach Hazards Statements in 2017

Beach Hazards Statement 37, NWS Newport/Morehead City, NC

August 14, 2017

NWS Newport/Morehead City, NC issued this beach hazards statement at Aug 14, 2017, 8:15 PM EDT. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Aug 14, 2017, 8:15 PM EDT (00:15 UTC)
Expired
Aug 16, 2017, 8:00 PM EDT
In force
48 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

703 
WHUS42 KMHX 150015
CFWMHX

COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
815 PM EDT MON AUG 14 2017

...HIGH THREAT OF RIP CURRENTS FROM SURF CITY TO DUCK...

.THE COMBINATION OF STRONG WAVES AND SWELL FROM GERT WILL PRODUCE
A HIGH THREAT OF RIP CURRENTS AND STRONG SHORE BREAK.

NCZ095-098-103-104-151200-
/O.NEW.KMHX.BH.S.0037.170815T0015Z-170816T0000Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
815 PM EDT MON AUG 14 2017

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT THROUGH TUESDAY
EVENING.

* HAZARDS...HIGH THREAT OF RIP CURRENTS AND DANGEROUS SHORE BREAK. 

* LOCATION...ALONG THE BEACHES FROM SURF CITY TO DUCK. 

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS
  TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL
  OCCUR AROUND 730 AM TUESDAY. 

* SURF HEIGHT...4 TO 7 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE 
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK 
INJURIES, WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A 
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY 
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN 
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES.

&&

$$

HEDEN
5 follow-up statements
460 
WHUS42 KMHX 150809
CFWMHX

COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
409 AM EDT TUE AUG 15 2017

...HIGH THREAT OF RIP CURRENTS FROM SURF CITY TO DUCK...

.THE COMBINATION OF STRONG WAVES AND SWELL FROM GERT WILL PRODUCE
A HIGH THREAT OF RIP CURRENTS AND STRONG SHORE BREAK.

NCZ095-098-103-104-151615-
/O.CON.KMHX.BH.S.0037.000000T0000Z-170816T0000Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
409 AM EDT TUE AUG 15 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...HIGH THREAT OF RIP CURRENTS AND DANGEROUS SHORE 
  BREAK.

* LOCATION...ALONG THE BEACHES FROM SURF CITY TO DUCK.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS
  TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL
  OCCUR AROUND 730 AM THIS MORNING.

* SURF HEIGHT...4 TO 7 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES, WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL
TIMES.

&&

$$
711 
WHUS42 KMHX 151447
CFWMHX

COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1047 AM EDT TUE AUG 15 2017

...HIGH THREAT OF RIP CURRENTS FROM SURF CITY TO DUCK TODAY...

.THE COMBINATION OF STRONG WAVES AND SWELL FROM GERT WILL PRODUCE
A HIGH THREAT OF RIP CURRENTS AND STRONG SHORE BREAK TODAY.

NCZ095-098-103-104-160000-
/O.CON.KMHX.BH.S.0037.000000T0000Z-170816T0000Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
1047 AM EDT TUE AUG 15 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* HAZARDS...HIGH THREAT OF RIP CURRENTS AND DANGEROUS SHORE 
  BREAK.

* LOCATION...ALONG THE BEACHES FROM SURF CITY TO DUCK.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS
  TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH
  OCCURRED AROUND 730 AM THIS MORNING AND WILL OCCUR AGAIN AROUND
  830 PM THIS EVENING.

* SURF HEIGHT...4 TO 7 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES, WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL
TIMES.

&&

$$
147 
WHUS42 KMHX 152353
CFWMHX

COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
753 PM EDT TUE AUG 15 2017

...HIGH THREAT OF RIP CURRENTS FROM SURF CITY THROUGH WEDNESDAY
EVENING...

.LINGERING LONG PERIOD EASTERLY SWELL FROM GERT WILL PRODUCE A 
HIGH THREAT OF RIP CURRENTS AND STRONG SHORE BREAK THROUGH 
WEDNESDAY EVENING.

NCZ095-098-103-104-161000-
/O.EXT.KMHX.BH.S.0037.000000T0000Z-170817T0000Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
753 PM EDT TUE AUG 15 2017

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH WEDNESDAY
EVENING...

* HAZARDS...HIGH THREAT OF RIP CURRENTS AND DANGEROUS SHORE 
  BREAK.

* LOCATION...ALONG THE BEACHES FROM SURF CITY TO DUCK.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP 
  CURRENTS TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, 
  WHICH OCCURRED AROUND 730 AM THIS MORNING AND WILL OCCUR AGAIN 
  AROUND 830 PM THIS EVENING.

* SURF HEIGHT...3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES, WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL
TIMES.

&&

$$
326 
WHUS42 KMHX 160756
CFWMHX

COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
356 AM EDT WED AUG 16 2017

...HIGH THREAT OF RIP CURRENTS FROM SURF CITY THROUGH WEDNESDAY
EVENING...

.LINGERING LONG PERIOD EASTERLY SWELL FROM GERT WILL PRODUCE A
HIGH THREAT OF RIP CURRENTS AND STRONG SHORE BREAK THROUGH THIS 
EVENING.

NCZ095-098-103-104-162130-
/O.CON.KMHX.BH.S.0037.000000T0000Z-170817T0000Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
356 AM EDT WED AUG 16 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...HIGH THREAT OF RIP CURRENTS AND DANGEROUS SHORE 
  BREAK.

* LOCATION...ALONG THE BEACHES FROM SURF CITY TO DUCK.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS
  TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL
  OCCUR AROUND 830 AM THIS MORNING.

* SURF HEIGHT...3 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES, WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL
TIMES.

&&

$$

11
213 
WHUS42 KMHX 170000
CFWMHX

COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
800 PM EDT WED AUG 16 2017

NCZ095-098-103-104-170100-
/O.EXP.KMHX.BH.S.0037.000000T0000Z-170817T0000Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
800 PM EDT WED AUG 16 2017

...BEACH HAZARDS STATEMENT HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Aug 14, 6:45 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Aug 14, 6:45 PM EDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
645 PM EDT Mon Aug 14 2017

.SYNOPSIS...
A cold front that has been stalled across the region will
gradually lift north of the area tonight. The front will drop
back south across the area Wednesday night and Thursday, then
return north Friday. Another front will move into the area
Sunday and stall across the area into Monday.

&&

.NEAR TERM /Tonight/...
As of 645 PM Mon...Sct showers/storms continue mainly across NW
third of FA early this evening, with rest of the area rain free.
Near term guid indicates a drastic end to the precip in the next
several hours, so have dropped pops to just 20%. With very warm
and moist airmass, will have to watch for some patchy dense fog
and very low stratus developing once again late tonight as
winds will be calm and skies partly cloudy.

Previous discussion...As of 315 PM Monday...The frontal
boundary drifts northwest of the CWA tonight while SW flow
continues to bring ample moisture across the region. Expect
shower and thunderstorm activity to dissipate through the
evening hours with loss of heating but cannot rule out a few
showers persisting overnight and kept chance PoPs in the
forecast. Expect another good chance of low clouds and fog to
develop overnight. Visibilities could be less than a mile across
portions of the area by morning. It will be another mild night
with lows in the mid 70s.

Tropical Storm Gert is progged to pass about 250 miles east of
Cape Hatteras overnight but will not see any direct impacts from
the storm other than building surf along the coast late as
swells begin to move into the coastal waters.

&&

.SHORT TERM /TUESDAY/...
As of 315 PM Monday...Front stalled to the west of the area
will continue to provide and a heavy rain threat Tuesday. Expect
morning clouds and fog to lift and become more scattered by
late morning. Again expect likely showers and Thunderstorms
developing across the area Tuesday afternoon, with the best
chance along the sea breeze and inland across the coastal plain.
It will be another hot and steamy day with highs in the mid to
upper 80s. The heat index will approach 100 degrees inland.

Swell from Gert will peak early on Tuesday along the coast,
bringing a very high threat of rip currents and high surf. A
high surf advisory may be issued from around Cape Lookout
northward along the remainder of the coast.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
As of 300 PM Monday...12Z models have come into better agreement
with moving a stronger short wave through area Wed into Wed
night, resulting in weak cold front boundary pushing through to
just south of area and then stalling there Thu into Thu night
with some weak wave action possible along it. Return of broad
eastern US troughing aloft will cause boundary to weaken and
lift back north Friday with another front attempting to push
into area over weekend.

Main result will be continued threat of scattered to broken
convective coverage Tue night and Wed, then less coverage and
mainly southern sections Wed night into Thu night followed by
return of more widespread threat Friday-Monday.

Tuesday night and Wednesday...Will have chance POPs Tuesday
night with highest east and then high chance for mainly western
and southern sections Wed with short wave and weak front moving
through area. Heavy rain and minor flooding will continue to be
main threats with tstms with forecast PW values of 2.2 to 2.5
inches. Lows mainly 73-77 with highs mid-upper 80s.

Wednesday night through Thursday night...Weak front will stall
just south of area with weak waves possibly moving along it.
Convective activity expected to be isolated and just along coast
Wed night and Thu night, while diurnal enhancement may produce
scattered activity southern sections Thursday. Min temps 70-75
Wed night and low- mid 70s Thu night. Highs Thursday mainly
85-90.

Friday through Monday...broad upper troughing will redevelop
over eastern US during period with some model timing differences
but main feature will be stalled front lifting back north Friday
and then another front moving in to stall over area Sunday into
Monday. Convective coverage expected to become more widespread
and will generally carry 30-50% POPs during the days and 20-40%
at night. PW values returning to 2.2. to 2.5 inches so heavy
rain and minor flooding will again be a concern. Higher low
level thicknesses and increased insolation will produce max
temps in upper 80s to lower 90s Friday, then deeper moisture and
increased cloud cover will limit readings to mainly mid to upper
80s rest of period. Lows mainly mid to upper 70s.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
Short Term /through 00Z Wednesday/...
As of 645 PM Monday...A frontal boundary that was stalled
across E NC will drift north towards the NC/VA border overnight.
The scattered showers with some embedded thunder will dissipate
to just iso showers overnight. Widespread low clouds and fog
expected again tonight that will dissipate and lift by mid
morning Tuesday. Some VLIFR possible in patchy dense fog late
tonight through early morning Tue.

Long Term /Tuesday night through Saturday/
As of 330 PM Monday...Mostly VFR conditions are expected in the
long term, with periods of sub-VFR likely during showers and
thunderstorms. Convective activity will be most widespread
Tuesday night into Wednesday, and again Friday into Saturday.
Less coverage expected Wed night through Thu night but some
potential for more widespread stratus/fog those night into early
morning periods with clearing skies and light NE-E winds.

&&

.MARINE...
Short Term /through Tuesday/...
As of 315 PM Monday...The frontal Boundary is mostly out of the
coastal waters, with southerly winds all locations except along
the Albemarle Sound near the boundary. Light winds will
continue through the night, but long period swell will increase
along the Atlantic coastal waters due to Tropical Storm Gert
passing about 250 miles east of Cape Hatteras tonight. Seas
build to 3-7 ft tonight as swells front TS Gert begin to impact
the waters. Timing looks to be a bit sooner than previous
forecast so moved up the start time of the SCA for rough seas.
NWPS Guidance and Wave Watch were in good agreement with the
swell height and timing this update.

Winds remain light from the S to SW Tuesday at 10 KT or less.
However, swell from Gert continues to increase, reaching 6 to 9
feet across the coastal waters in long period swell at 12 to 13
seconds. The SCA will continue through the day.

Long Term /Tuesday night through Saturday/...
As of 330 PM Monday...elevated seas due to swell from TS Gert
will linger Tue night and gradually subside through Wed. Winds
expected to be less than 15 KT through Thu night but models have
come into agreement with winds shifting to N-NE behind weak
frontal passage late Wed into Wed night. Winds veering back to
SW Friday and increasing to 15-20 KT ahead of next front Fri
night into Sat.

Seas 6-8 feet Tuesday evening will subside to 3-5 feet by Wed
morning, then to 2-3 feet for Wed night-Thu night. Increasing SW
winds will build seas back to 3-5 feet by late Sat.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory for hazardous seas from 3 AM Tuesday to 5
     AM EDT Wednesday for AMZ152-154.
     Small Craft Advisory for hazardous seas from 5 AM to 10 PM EDT
     Tuesday for AMZ158.
     Small Craft Advisory for hazardous seas from 5 AM Tuesday to 1
     AM EDT Wednesday for AMZ156.
     Small Craft Advisory for hazardous seas from 8 AM Tuesday to 5
     AM EDT Wednesday for AMZ150.

&&

SYNOPSIS...RSB
NEAR TERM...RSB/TL
SHORT TERM...RSB
LONG TERM...JBM
AVIATION...RSB/JBM/TL
MARINE...RSB/JBM
Hazardous weather outlook, Aug 14, 5:01 AM EDT, 15 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
501 AM EDT Mon Aug 14 2017

NCZ095-098-103-104-150915-
Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde-
501 AM EDT Mon Aug 14 2017

...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

A frontal boundary will remain stalled across the region today with
numerous showers and thunderstorms expected to bring the threat for
heavy rainfall, which may produce localized flooding, especially
across low-lying and poor drainage areas.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A frontal boundary will remain stalled near the region Tuesday with
numerous showers and thunderstorms continuing to bring the threat for
heavy rainfall with minor flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ029-044>047-079>081-090>094-150915-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-
501 AM EDT Mon Aug 14 2017

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

A frontal boundary will remain stalled across the region today with
numerous showers and thunderstorms expected to bring the threat for
heavy rainfall, which may produce localized flooding, especially
across low-lying and poor drainage areas.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A frontal boundary will remain stalled near the region Tuesday with
numerous showers and thunderstorms continuing to bring the threat for
heavy rainfall with minor flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 14, 4:56 PM EDT, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
456 PM EDT MON AUG 14 2017

NCZ029-045-080-142200-
Washington-Beaufort-Martin-
456 PM EDT MON AUG 14 2017

...A LINE OF THUNDERSTORMS WITH HEAVY DOWNPOURS WILL AFFECT WESTERN
WASHINGTON...SOUTHEASTERN MARTIN AND NORTH CENTRAL BEAUFORT
COUNTIES THROUGH 600 PM EDT...

At 453 PM EDT, radar indicated thunderstorms with heavy downpours
were located along a line extending from near Pleasant Grove to near
Hinson. The storms are nearly stationary.

These storms are producing torrential rainfall with rates up to 1
inch per hour. Slow moving and repeating cells will likely produce
localized flooding. Do not drive your vehicle through flooded
roadways.

Locations impacted include...
Plymouth, Hinson, Pleasant Grove, Westover, Mackeys, Roper,
Jamesville and Dardens.

LAT...LON 3600 7643 3567 7674 3572 7698 3582 7690
      3581 7688 3585 7684 3589 7683 3586 7677
      3587 7674 3592 7672 3593 7669 3594 7669
      3595 7671 3593 7674 3596 7672 3599 7668
      3600 7669 3601 7669
TIME...MOT...LOC 2053Z 323DEG 2KT 3593 7664 3575 7683

JBM
Special weather statement, Aug 14, 6:00 PM EDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
600 PM EDT MON AUG 14 2017

NCZ029-045-046-080-081-142300-
Washington-Beaufort-Mainland Hyde-Tyrrell-Martin-
600 PM EDT MON AUG 14 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN MAINLAND
HYDE...WASHINGTON...SOUTHEASTERN MARTIN...NORTH CENTRAL BEAUFORT AND
NORTHWESTERN TYRRELL COUNTIES...

At 558 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Scuppernong to Wenona to 6 miles
northwest of Pinetown. Movement was east at 10 mph.

These storms are producing torrential rainfall with rates up to 2
inches per hour. Slow moving and repeating cells will likely produce
localized flooding. Do not drive your vehicle through flooded
roadways.

Locations impacted include...
Columbia, Hinson, Wenone, Woodley, Pike Road, Pungo Lake, Phelps
Lake, Long Acre VFD and Creswell.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3592 7625 3577 7632 3564 7666 3564 7688
      3568 7701 3584 7671 3591 7644
TIME...MOT...LOC 2158Z 254DEG 10KT 3589 7644 3573 7664 3567 7695

JBM
Special weather statement, Aug 14, 6:46 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
646 PM EDT MON AUG 14 2017

NCZ029-044-045-080-142345-
Washington-Beaufort-Martin-Pitt-
646 PM EDT MON AUG 14 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
WASHINGTON...NORTHEASTERN PITT...MARTIN AND NORTHWESTERN BEAUFORT
COUNTIES...

At 644 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Hinson to 7 miles southwest of
Williamston to Pitt Greenville Airport. Movement was north at 15 mph.

Locations impacted include...
Greenville, Williamston, Plymouth, Bethel, Stokes, Robersonville,
Pactolus, House, East Carolina University, Pitt Greenville Airport,
Dowdy Ficklen Stadium, Gold Point, Jamesville, Hamilton, Oak City,
Smithwick, Parmele, Everetts, Dardens and Hassell.

Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3602 7722 3593 7719 3594 7704 3586 7703
      3590 7692 3581 7688 3589 7683 3586 7677
      3587 7674 3597 7671 3584 7671 3565 7707
      3558 7739 3577 7751 3583 7741 3582 7735
      3591 7734 3597 7739 3603 7726
TIME...MOT...LOC 2244Z 175DEG 12KT 3578 7684 3575 7712 3564 7739

JBM
Special weather statement, Aug 14, 7:43 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
743 PM EDT MON AUG 14 2017

NCZ029-044-045-079-080-150100-
Greene-Washington-Beaufort-Martin-Pitt-
743 PM EDT MON AUG 14 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN GREENE...
WESTERN WASHINGTON...NORTHERN PITT...MARTIN AND NORTHWESTERN BEAUFORT
COUNTIES...

At 741 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles east of Fremont to near Pungo.
Movement was northwest at 15 mph.

Locations impacted include...
Greenville, Washington, Williamston, Farmville, Plymouth, Bethel,
Stokes, Bell Arthur, Robersonville, House, Pactolus, Bruce, Hinson,
Old Ford, Pitt Greenville Airport, Dowdy Ficklen Stadium, East
Carolina University, Gold Point, Long Acre VFD and Jamesville.

Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is also occurring with these
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.

LAT...LON 3601 7721 3593 7719 3594 7705 3586 7704
      3590 7692 3581 7689 3589 7683 3586 7676
      3593 7672 3595 7672 3565 7662 3551 7782
      3557 7782 3580 7747 3582 7735 3591 7734
      3600 7741 3608 7733
TIME...MOT...LOC 2341Z 137DEG 13KT 3553 7784 3566 7671

JBM

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 8:40 PM EDTFlash Flood WarningMHXMartin, Pitt2 hr
Aug 15, 7:28 PM EDTSpecial Weather StatementMHXOnslow62 min

Nearby

Beach Hazards Statements in North Carolina, 2017Every beach hazards statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.